MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2530-28
Medical Device Problem Codes Melted (1385); Flare or Flash (2942)
Health Effect - Clinical Codes Burn(s) (1757); Partial thickness (Second Degree) Burn (2694)
Date of Event 03/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the exposed tip of the device melted and it burned the patient.This event caused a temporary injury to the patient.
 
Additional Manufacturer Narrative
Evaluation summary: the product was not returned; however, a picture was provided by the customer for analysis.From the provided information, it is unknown if the device has or has not been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.No product was shown in the picture, it could not determine if the product met specification.The picture showed the label on the package lid stock.No picture of the electrode was attached to the file.The reported condition was not confirmed.The investigation found no picture of the electrode was attached to the file.The investigation could not determine the root cause of the customer's report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during thoracotomy, the exposed tip of the device melted and as the incision was retracted, a second degree burn came from an arc on the hand piece at patient's flank are, the device was not resting on skin.Medication of bacitracin was applied after the procedure was over.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7488284
Report Number1717344-2018-00634
Device Sequence Number16631525
Product Code GEI
UDI-Device Identifier10884524000459
UDI-Public10884524000459
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K926481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberE2530-28
Device Catalogue NumberE2530-28
Device Lot Number71130127X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer04/25/2018
08/08/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date05/04/2018
08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1